Wondering if anyone has had experience taking neurontin for anxiety and/or chronic pain. I've been taking it since approx. August 2012, and have increased from 300 to 500 mg daily, so a relatively small dose. Problem is, I have gained about 10% of my body weight, which isn't light to begin with. The prescribing psychiatrist tells me weight gain isn't common on it, yet my pain management doctor tells me it's a very common side effect. So what is your experience? I've also become vegetarian this year and wonder if I am replacing meat with more carbs like bread, potatoes, etc. so, trying to add in more veggies to see if that will help. Thanks in advance for sharing any knowledge you have on this topic!
4 Jun 2013
You may like to read these: http://www.drugs.com/comments/gabapentin/neurontin-for-postherpetic-neuralgia.html
4 Jun 2013
Hey there, goof. I've been on Neurontin(Gabapentin) for 2 years. I've gained so much weight on it, I can't believe it. I've recently dropped down to half the dosage, and intend to totally stop. It helps tremendously, as it's suppose to. The drug is effective. But gaining weight isn't in my comfort zone. I really don't know how Neurontin and becoming a vegetarian would affect you. That's a good question. May you have faith, hope and love pickles503
4 Jun 2013
Several years ago my Neurologist put me on 1200 mg daily of Gabapentin (generic of Neurontin) for chronic pain. The only side effect I had immediately was that I felt very spacey and had difficult time concentrating and driving... so doc says then don't drive (haha, like that is going to work out). It did really help with the pain and I ended up taking 600 mg at night time and not during the day at all. I never gained weight on it. After a few years I just stopped taking it because I felt like my body had gotten so used to it that it was not working anymore. I know that my body/mind seem to react differently to medications. Is the Neurontin helping with your anxiety and pain?
As far as the vegetarian part goes I know that when I stop eating meat I have to work at getting enough protein in my diet. Sorry that I cannot help you more with this one. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
4 answers • 5 Aug 2013
I was put back on 20 mg of Cymbalta after being off it for less than two months. I stopped it after?
... having been on it (40 mg) for almost a year because I gained sixty pounds in that time, but I was also on birth control, which can also cause ...
3 answers • 13 Jun 2015